Alert archive / California / Small Craft Advisories in 2012

Small Craft Advisory 123, NWS San Francisco Bay Area, CA

August 14, 2012

NWS San Francisco Bay Area, CA issued this small craft advisory at Aug 14, 2012, 8:29 AM PDT. It took effect at Aug 14, 2012, 2:00 PM PDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Aug 14, 2012, 8:29 AM PDT (15:29 UTC)
In effect from
Aug 14, 2012, 2:00 PM PDT
Expired
Aug 14, 2012, 9:00 PM PDT
In force
7 hr
Issued by
NWS San Francisco Bay Area, CA

The text

As transmitted, in the capitals the NWS used until 2016.

955 
WHUS76 KMTR 141529
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
829 AM PDT TUE AUG 14 2012


PZZ530-142330-
/O.NEW.KMTR.SC.Y.0123.120814T2100Z-120815T0400Z/
SAN FRANCISCO/SAN PABLO/SUISUN BAYS AND THE WEST DELTA-
829 AM PDT TUE AUG 14 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO
9 PM PDT THIS EVENING...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO
9 PM PDT THIS EVENING. 

* WINDS: WESTERLY WINDS WILL INCREASE TO 15 TO 25 KT THIS
  AFTERNOON AND CONTINUE THROUGH THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/SANFRANCISCO
2 follow-up statements
341 
WHUS76 KMTR 142121
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
221 PM PDT TUE AUG 14 2012

PZZ530-150400-
/O.CON.KMTR.SC.Y.0123.000000T0000Z-120815T0400Z/
SAN FRANCISCO/SAN PABLO/SUISUN BAYS AND THE WEST DELTA-
221 PM PDT TUE AUG 14 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING. 

* WINDS: WESTERLY WINDS BETWEEN 15 AND 25 KT WILL CONTINUE THROUGH
  THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/SANFRANCISCO
687 
WHUS76 KMTR 150411
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
911 PM PDT TUE AUG 14 2012

PZZ530-151215-
/O.EXP.KMTR.SC.Y.0123.000000T0000Z-120815T0400Z/
/O.NEW.KMTR.SC.Y.0124.120815T1900Z-120816T0400Z/
SAN FRANCISCO/SAN PABLO/SUISUN BAYS AND THE WEST DELTA-
911 PM PDT TUE AUG 14 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TO 9 PM PDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM NOON TO 9 PM PDT
WEDNESDAY. 

* WINDS: WESTERLY WINDS BETWEEN 15 AND 25 KT ARE EXPECTED
  WEDNESDAY AFTERNOON AND EVENING. STRONGEST WINDS WILL BE THROUGH
  THE GOLDEN GATE AND NEAR ANGEL ISLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/SANFRANCISCO

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this small craft advisory went out at Aug 14, 4:25 AM PDT, 4 hours 4 minutes earlier.

Area forecast discussion, Aug 14, 4:25 AM PDT, 4 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
425 AM PDT TUE AUG 14 2012

.DISCUSSION...AS OF 3:30 AM PDT TUESDAY...SATL IMAGERY AND SFC OBS
INDC THAT STRATUS COVERS THE COAST AND LOCALLY INTO MONTEREY BAY.
THERE IS ALSO SOME PATCHY DENSE FOG WITH HALF MOON BAY...SALINAS
...AND WATSONVILLE REPORTING VISIBILITIES LESS THAN TWO MILES. THE
FT ORD PROFILER AND THE SFO SODAR HAVE SEEN A RECENT DEEPENING OF
THE MARINE LAYER...NOW BETWEEN 1400-1500 FEET ASL. WHEREAS THE
VALLEYS HAVE COOLED INTO THE 50S...THE HIGHER PEAKS ARE STILL
WARM...WITH TEMPS INTO THE 80S. THIS MATCHES UP WELL WITH THE FT
ORD PROFILER WHICH IS INDC 31C AT 2200 FEET ASL. THE GRADIENT
PICTURE IS NOW INDC A FLAT GRADIENT BETWEEN ARCATA-SFO COMPARED TO
A WEAK NORTHERLY GRADIENT YESTERDAY MORNING WITH THE ONSHORE
GRADIENT OF 3.4 MB BETWEEN SFO-SAC COMPARED TO 2.9 MB YESTERDAY.

LOOKING AT THE BIGGER PICTURE...WATER VAPOR IMAGERY AND GOES HIGH
DENSITY WINDS ARE CLEARLY SHOWING A MID/UPPER LEVEL LOW CENTERED
WEST OF THE CENTRAL CA COAST...NEAR 35/131. A RIDGE IS CENTERED
WEST OF THE UPPER LOW...BUILDING NORTHEAST TO NEAR 47/140 IN
ALMOST A REX BLOCK TYPE OF PATTERN. THE RIDGE RESPONSIBLE FOR OUR
HOT WEATHER IS CENTERED OVER THE DESERT SOUTHWEST...WITH
SUBTROPICAL MOISTURE SLOWLY EDGING NORTH...IR IMAGERY IS SHOWING
ALTO CU...BASED ON CLOUD TOP TEMPS...OVER SAN BENITO COUNTY.

A SHORTWAVE DIVING SOUTHEAST OUT OF ALBERTA WILL SLIGHTLY FLATTEN
THE RIDGE IN THE DESERT SW...AT THE SAME TIME THE MID/UPPER LEVEL
LOW WEST OF THE CENTRAL CA COAST WILL DEEPEN. WITH A DEEPER MARINE
LAYER...LACK OF A NORTHERLY GRADIENT...AND A MODERATE ONSHORE FLOW
TEMPS SHOULD BE SEVERAL DEGREES COOLER THIS AFTN...MAINLY INLAND.
FURTHER COOLING CAN BE EXPECTED ON WEDNESDAY AS WELL WITH THE
RIDGE FLATTENED.

TEMPS WILL BEGIN TO WARM AGAIN THE END OF THE WEEK...ESPECIALLY
INLAND AS THE MID/UPPER LOW RETROGRADES AND THE RIDGE IN THE
DESERT SOUTHWEST BUILDS NORTHWEST INTO NEVADA. TEMPS WILL REMAIN
A NEAR OR A LITTLE ABOVE NORMAL THROUGH THE WEEKEND AND INTO
EARLY NEXT WEEK AS THE LOW WEST OF THE COAST GETS PICKED UP BY A
SHORTWAVE MOVING TOWARDS THE PACIFIC NW.

IT LOOKS LIKE MOST OF THE MID LEVEL SUBTROPICAL MOISTURE WILL
REMAIN TO THE EAST AND SOUTH OF THE DISTRICT THROUGH THE MIDDLE
PORTION OF THE WEEK...WITH CONVECTION OVER THE SOUTHERN
CALIFORNIA DESERTS AND THE SIERRA NEVADA RANGE. THE PATTERN GETS
MORE INTERESTING STARTING ON FRIDAY AND CONTINUING THROUGH THE
WEEKEND. EAST PACIFIC TS HECTOR CURRENTLY 400 MILES SOUTH
SOUTHWEST OF BAJA CALIFORNIA WILL CONTINUE TO MOVE WEST AND SLOWLY
DISSIPATE. THE DEEP LAYER SOUTHERLY FLOW FROM THE BREAK IN THE
SUBTROPICAL RIDGE...BETWEEN THE MID/UPPER LOW AND THE RIDGE
CENTERED OVER THE DESERT SOUTHWEST WILL TRANSPORT THE REMNANT MID
LEVEL MOISTURE FROM HECTOR INTO THE DISTRICT. THE GFS AND ECMWF
HAVE DIFFERING SOLUTIONS ON THE TIMING AND HOW MUCH MOISTURE WILL
BE ADVECTED INTO THE DISTRICT. SINCE IT IS STILL SEVERAL DAYS
OUT AND WITH THE MODEL DIFFERENCES...HAVE OPTED TO KEEP POPS
BELOW 15 PERCENT FOR NOW. IF THE MODELS COME TO BETTER AGREEMENT
TODAY POPS MIGHT NEED TO BE BUMPED UP.

AS WAS NOTED YESTERDAY...GIVEN SEVERAL DAYS OF VERY WARM AND
VERY DRY CONDITIONS ACROSS INLAND AREAS...ANY CHANCE OF CONVECTION
WILL RAISE WILDFIRE CONCERNS SIGNIFICANTLY...ESPECIALLY IF THE
CONVECTION IS ELEVATED AND PRODUCES DRY LIGHTNING.

&&

.AVIATION...AS OF 4:30 AM PDT TUESDAY...LIGHT WEST WINDS TODAY.
THE MARINE LAYER IS ROUGHLY 1400-1500 FEET DEEP. STRATUS IS MAINLY
CONFINED TO THE IMMEDIATE COASTLINE.

VICINITY OF KSFO...VFR IS FORECAST TODAY. WEST WINDS UNDER 20
KNOTS TODAY.

KSFO BRIDGE APPROACH...VFR.

MONTEREY BAY AREA TERMINALS...IFR CIGS WILL PERSIST THROUGH THE
MORNING WITH CLEARING AROUND 17Z. STRATUS WILL MOVE BACK IN THIS
EVENING.

&&

.MTR WATCHES/WARNINGS/ADVISORIES...
     .TDAY...NONE.

PUBLIC FORECAST: STROBIN
AVIATION/MARINE: CANEPA

Nearby

Small Craft Advisories in California, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.